Tips on minimising withdrawal symptoms from Effexor (aka Venlafaxine)

Posted by richyrich @richyrich, Nov 2, 2016

I have been taking Effexor/Venlafaxine for years and tried to get off it a few times but each time I try to give up the chemical withdrawal symptoms are a horror story and I give up giving up. Anyone got any tips or tried and tested strategies? Thank you

Liked by Bek, LynneB, kelly76, echams1 ... see all

@grandmar

@bd1323
Hi!
I am sure you have gotten LOTS of replies, let me be another voice heard.
Even though we all react to meds differently and we all have different withdrawal symptoms, I believe most of us agree that going off the drug SLOWLY is the way to go.
The withdrawals can be HORRIBLE and land you in the hospital!
These withdrawals can happen at any time and last a long time.
There is always time to try something else.
PLEASE, PLEASE, PLEASE take it slow!
Happy weekend!
Ronnie (GRANDMAr)

Jump to this post

@ GrandmaR Thanks Ronnie! I totally appreciate it – my gut reaction is 'hey get off this junk asap because the longer you are on it the worse it will be' but it seems after reading through many of these posts and other sources, doing it slower than I have been may be necessary, I already went back from 75mg to 150 last night, strange the 225 to 150 drop didn't hit me as hard so there must be some threshold for different folks. Happy weekend to you as well!

REPLY